Alert archive / Mississippi / Flash Flood Warnings in 2011
Flash Flood Warning 24, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Feb 24, 2011, 8:04 PM CST for 4 counties in Mississippi; 4 counties in Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2011, 8:04 PM CST (02:04 UTC)
- Expired
- Feb 24, 2011, 11:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Alcorn County, MS, Benton County, MS, Marshall County, MS, Tippah County, MS, Chester County, TN, Fayette County, TN, Hardeman County, TN, McNairy County, TN
The radar
The Memphis radar (KNQA), 89 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 165 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -230 m²/s²
- 0-3 km storm-relative helicity
- -371 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -0.9
The text
As transmitted, in the capitals the NWS used until 2016.
205
WGUS54 KMEG 250204
FFWMEG
MSC003-009-093-139-TNC023-047-069-109-250500-
/O.NEW.KMEG.FF.W.0024.110225T0204Z-110225T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
804 PM CST THU FEB 24 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
BENTON COUNTY IN NORTHEAST MISSISSIPPI...
TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
EASTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
EXTREME EASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 1100 PM CST
* AT 803 PM CST...DOPPLER RADAR ESTIMATES 1 TO 2 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAIN OVER THE NEXT 3 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLLY
SPRINGS...RIPLEY...BOLIVAR...SELMER...BIG HILL POND STATE PARK...
CHICKASAW STATE PARK...CHICKASAW STATE FOREST...T O FULLER STATE
PARK AND WALL DOXEY STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3474 8874 3463 8873 3463 8919 3458 8937
3457 8965 3478 8947 3499 8935 3499 8920
3541 8919 3541 8839
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Feb 24, 5:33 PM CST, 2 hours 31 minutes earlier.
Area forecast discussion, Feb 24, 5:33 PM CST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
533 PM CST THU FEB 24 2011
.UPDATE...
UPDATED TO ADD 00Z AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 304 PM CST THU FEB 24 2011/
DISCUSSION...
FIRST TORNADO WARNING OF EXPECTED SEVERE WEATHER OUTBREAK JUST
ISSUED.
A POTENT LOW PRESSURE SYSTEM WITH TRAILING COLD FRONT WILL TRACK
THROUGH NORTHERN ARKANSAS INTO WESTERN KENTUCKY TONIGHT. SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO DEVELOP OUT AHEAD OF THE LOW PRESSURE
AND COLD FRONT. SOME OF THE STORMS WILL BE SEVERE WITH TORNADOES.
HEAVY RAIN WILL ALSO BE A BIG THREAT ESPECIALLY IN NORTHERN AREAS
WHERE HEAVY RAIN OCCURRED THIS MORNING. HOWEVER LARGE HAIL AND DAMAGING
WINDS WILL ALSO BE POSSIBLE. COLD FRONT WILL MOVE THROUGH MEMPHIS
METRO AREA SHORTLY BEFORE MIDNIGHT AND EASTERN AREAS BY 12Z.
TEMPERATURES WILL DROP BEHIND THE FRONT. LOWS WILL MAINLY BE IN
THE 40S.
FRIDAY...NORTHERLY WINDS BEHIND THE COLD FRONT WILL USHER IN COLDER
AIR. HIGHS WILL ONLY BE IN THE MID 40S TO LOWER 50S. SKIES WILL
CLEAR BY THIS AFTERNOON.
BY SATURDAY...ANOTHER WARM FRONT WILL LIFT NORTH IN THE MORNING.
MODELS INDICATING FRONT SHOULD COME THROUGH DRY. WINDS WILL TURN
AROUND TO THE SOUTH AND WILL HELP ALLOW TEMPERATURES REBOUND INTO
THE 60S.
SATURDAY NIGHT INTO SUNDAY MORNING...SOUTHERLY WINDS WILL CONTINUE
TO PUMP IN GULF MOISTURE INTO THE MIDSOUTH. THE ABUNDANT MOISTURE
COMBINED WITH WARM AIR ADVECTION COULD SET OFF SOME SHOWERS DURING
THIS TIME PERIOD. LOWS SATURDAY NIGHT WILL BE MILD WITH READINGS IN
THE 50S.
SUNDAY AFTERNOON THROUGH MONDAY MORNING...ANOTHER POTENT LOW
PRESSURE SYSTEM WILL DEVELOP OVER SOMEWHERE OVER SOUTHERN KANSAS AND
TRACK NORTHEASTWARD. MODELS DISAGREE SLIGHTLY ON EXACT TRACK.
REGARDLESS...SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF THE
SYSTEM SUNDAY AFTERNOON AND MOVE INTO THE MIDSOUTH SUNDAY NIGHT.
SOME OF THESE STORMS COULD BE SEVERE. THE BIGGEST DIFFERENCE WITH
THIS SYSTEM THAN TONIGHT/S IS THAT THE CAPE VALUES WILL BE HIGHER
BUT HELICITY WILL BE LESS AS THE LOW TRACK WILL BE FURTHER NORTH.
DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS BUT ISOLATED
TORNADOES WILL STILL BE POSSIBLE.
HIGH PRESSURE WILL BUILD INTO THE MIDSOUTH FOR THE REST OF THE
PERIOD. EXPECT NORMAL TEMPERATURES AND DRY WEATHER.
KRM
&&
.AVIATION...
00Z TAF CYCLE
AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT WILL MOVE ACROSS
TAF STIES THIS EVENING. A LINE OF SHOWERS AND THUNDERSTORMS WITH
SOME POSSIBLE EMBEDDED STRONG/SEVERE THUNDERSTORMS WILL AFFECT
JBR/MEM BETWEEN 25/00-02Z...MKL BETWEEN 25/01-03Z...AND TUP
BETWEEN 25/03-05Z. VFR CEILINGS WILL DETERIORATE TO MVFR/IFR
CONDITIONS THIS EVENING AND REMAIN AT MFVR CONDITIONS THROUGHOUT
THE REMAINDER OF THE TAF PERIOD AS LOW LEVEL MOISTURE REMAINS
TRAPPED BELOW A STRONG SUBSIDENCE INVERSION. SOUTH WINDS 15-20 KTS
WITH GUSTS TO 25-30 KTS WILL VEER WEST THEN NORTHWEST AFTER
PASSAGE OF COLD FRONT AND GRADUALLY WEAKEN TO BETWEEN 8-10KTS BY
MID/LATE THURSDAY MORNING.
CJC
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 43 49 37 65 / 100 0 0 10
MKL 43 47 30 63 / 100 0 0 10
JBR 39 46 34 62 / 100 0 0 10
TUP 51 55 35 68 / 100 0 0 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 3 AM CST FRIDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH UNTIL 3 AM CST FRIDAY FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH UNTIL 3 AM CST FRIDAY FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH UNTIL 3 AM CST FRIDAY FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Feb 24, 9:15 AM CST, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 915 AM CST THU FEB 24 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-251115- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 915 AM CST THU FEB 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON AND TONIGHT ACROSS MOST OF THE MID SOUTH. WARM AND MOIST AIR WILL SPREAD ACROSS THE REGION TODAY AHEAD OF A POWERFUL COLD FRONT. TORNADOES...LARGE HAIL...DAMAGING WINDS WILL BE POSSIBLE ALONG AND AHEAD OF THIS FRONT. A FLASH FLOOD WATCH IS IN EFFECT ACROSS NORTHERN PORTIONS OF THE MID SOUTH THROUGH TONIGHT AND ACROSS THE REST OF THE REGION THIS AFTERNOON AND TONIGHT. VERY HEAVY RAINFALL WILL BE POSSIBLE ALONG A WARM FRONT TODAY NEAR THE MISSOURI AND KENTUCKY BORDERS AND WITH THE COLD FRONT ACROSS THE ENTIRE REGION THIS AFTERNOON AND TONIGHT. RAINFALL TOTALS OF THREE TO SIX INCHES WITH ISOLATED HIGHER AMOUNTS WILL BE POSSIBLE ACROSS NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST TENNESSEE. THE REST OF THE MIDSOUTH CAN EXPECT RAINFALL AMOUNTS OF ONE TO THREE INCHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER POWERFUL STORM SYSTEM IS FORECAST TO MOVE THROUGH THE MID SOUTH SUNDAY NIGHT INTO MONDAY. THIS STORM HAS THE POTENTIAL TO BRING MORE SEVERE WEATHER TO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT AND MAY BE NEEDED ONCE AGAIN SUNDAY NIGHT INTO MONDAY. KRM
In the hours before
Local storm report, Feb 24, 7:25 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
725 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD BLACK ROCK 36.11N 91.11W
02/24/2011 LAWRENCE AR CO-OP OBSERVER
3.61 INCHES OF RAIN.
0700 AM FLASH FLOOD WALNUT RIDGE 36.07N 90.96W
02/24/2011 LAWRENCE AR CO-OP OBSERVER
2.53 INCHES OF RAIN.
0700 AM FLASH FLOOD CARUTHERSVILLE 36.18N 89.67W
02/24/2011 PEMISCOT MO CO-OP OBSERVER
2.5 INCHES OF RAIN
0730 AM FLASH FLOOD KENNETT 36.24N 90.05W
02/24/2011 DUNKLIN MO LAW ENFORCEMENT
HIGHWAY Y BETWEEN KENNETT AND CARUTH IS FLOODED ALONG
WITH HIGHWAY 164 IN HORNERSVILLE AND HIGHWAY P IN SENATH.
0730 AM FLASH FLOOD BLACK ROCK 36.11N 91.11W
02/24/2011 LAWRENCE AR EMERGENCY MNGR
COUNTY ROAD 210 CLOSED DUE TO FLOODING.
0753 AM FLASH FLOOD WALNUT RIDGE 36.07N 90.96W
02/24/2011 LAWRENCE AR EMERGENCY MNGR
THE SOUTH END OF POCOHONTAS ROAD HAS BEEN CLOSED DUE TO
FLOODING.
0807 AM FLASH FLOOD WALNUT RIDGE 36.07N 90.96W
02/24/2011 LAWRENCE AR EMERGENCY MNGR
FLOODING HAS CLOSED FREE STREET BETWEEN 3RD STREET AND
4TH STREET.
0810 AM FLASH FLOOD WALNUT RIDGE 36.07N 90.96W
02/24/2011 LAWRENCE AR EMERGENCY MNGR
FLOODING HAS CLOSED PORTIONS OF NORTH CAROLINA STREET,
ALABAMA STREET, AND TENNESSEE STREET.
0530 PM FLASH FLOOD PARAGOULD 36.06N 90.51W
02/24/2011 GREENE AR LAW ENFORCEMENT
COUNTY ROAD 138 IS CLOSED DUE TO FLOODING. LOW WATER
CROSSINGS IN THE NORTHWEST PART OF LAWRENCE COUNTY ARE
ALL UNDERWATER.
0540 PM TSTM WND DMG 8 N HAYTI 36.35N 89.75W
02/24/2011 PEMISCOT MO LAW ENFORCEMENT
VEHICLES PUSHED OFF ROAD NEAR THE INTERSECTION OF I-55
AND HWY A 3 MILES EAST OF WARDELL
0550 PM TSTM WND DMG WHEATLEY 34.92N 91.11W
02/24/2011 ST. FRANCIS AR TRAINED SPOTTER
30 FOOT TALL TREE BLOWN OVER...TOP OF A PINE TREE
MISSING...POWER OUT NEAR THE INTERSECTION OF STATE ROUTE
78 AND US-70
0600 PM FLASH FLOOD CORNING 36.41N 90.59W
02/24/2011 CLAY AR LAW ENFORCEMENT
3RD STREET...LAUREL STREET...AND CRAFTON STREET CLOSED BY
FLOODING. SOME SANDBAGGING OCCURRING NEAR HOMES.
0613 PM TSTM WND DMG MARKED TREE 35.53N 90.42W
02/24/2011 POINSETT AR LAW ENFORCEMENT
ROOF TAKEN OFF OF A BUILDING IN MARKED TREE
0613 PM FUNNEL CLOUD MARKED TREE 35.53N 90.42W
02/24/2011 POINSETT AR LAW ENFORCEMENT
0620 PM TSTM WND DMG N LEPANTO 35.61N 90.33W
02/24/2011 POINSETT AR LAW ENFORCEMENT
POWERLINES AND A TREE DOWN ON A HOUSE...PEOPLE ARE
TRAPPED INSIDE.
0620 PM TSTM WND DMG 4 SSE TRUMANN 35.62N 90.49W
02/24/2011 POINSETT AR LAW ENFORCEMENT
18 WHEELER BLOWN OVER ON ITS SIDE ON HWY 63 NEAR TULOT.
0629 PM NON-TSTM WND DMG 1 S TRUMANN 35.66N 90.52W
02/24/2011 POINSETT AR LAW ENFORCEMENT
TRACTOR TRAILER BLOWN OVER ON INTERSTATE 55 AT MILE
MARKER 24.
0630 PM TSTM WND DMG UNION CITY 36.42N 89.05W
02/24/2011 OBION TN LAW ENFORCEMENT
TREES DOWN ON GLASS ROAD AND SOUTH BLUFF ROAD
0636 PM TORNADO CRAWFORDSVILLE 35.23N 90.33W
02/24/2011 CRITTENDEN AR TRAINED SPOTTER
POSSIBLE TORNADO CROSSED HWY 64...TREE LIMBS AND LEAVES
WERE SEEN BLOWING ACROSS THE ROAD.
0639 PM TSTM WND DMG 2 W OBION 36.26N 89.23W
02/24/2011 OBION TN TRAINED SPOTTER
TREES DOWN IN THE TOWN OF GLASS.
0640 PM TSTM WND DMG 1 S OSCEOLA 35.69N 89.99W
02/24/2011 MISSISSIPPI AR EMERGENCY MNGR
POWERLINES DOWN ON HIGHWAY 61 AND ON HIGHWAY 140 1 MILE
SOUTH OF OSCEOLA.
0640 PM TORNADO 3 NNE EDMONDSON 35.15N 90.29W
02/24/2011 CRITTENDEN AR TRAINED SPOTTER
POSSIBLE TORNADO SIGHTED NEAR LEHI ALONG I-40.
0647 PM TSTM WND GST OSCEOLA 35.70N 89.99W
02/24/2011 M62.00 MPH MISSISSIPPI AR TRAINED SPOTTER
MEASURED WITH A HANDHELD ANEMOMETER
&&
CCDLocal storm report, Feb 24, 7:29 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
729 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM TSTM WND DMG 2 S DUKEDOM 36.47N 88.71W
02/24/2011 WEAKLEY TN AMATEUR RADIO
LARGE TREE DOWN ACROSS THE ROAD ON STATE ROUTE 118
&&
CJCLocal storm report, Feb 24, 7:33 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
733 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD WALNUT RIDGE 36.07N 90.96W
02/24/2011 LAWRENCE AR CO-OP OBSERVER
2.53 INCHES OF RAIN.
0700 AM FLASH FLOOD CARUTHERSVILLE 36.18N 89.67W
02/24/2011 PEMISCOT MO CO-OP OBSERVER
2.5 INCHES OF RAIN
0700 AM FLASH FLOOD BLACK ROCK 36.11N 91.11W
02/24/2011 LAWRENCE AR CO-OP OBSERVER
3.61 INCHES OF RAIN.
0730 AM FLASH FLOOD KENNETT 36.24N 90.05W
02/24/2011 DUNKLIN MO LAW ENFORCEMENT
HIGHWAY Y BETWEEN KENNETT AND CARUTH IS FLOODED ALONG
WITH HIGHWAY 164 IN HORNERSVILLE AND HIGHWAY P IN SENATH.
0730 AM FLASH FLOOD BLACK ROCK 36.11N 91.11W
02/24/2011 LAWRENCE AR EMERGENCY MNGR
COUNTY ROAD 210 CLOSED DUE TO FLOODING.
0753 AM FLASH FLOOD WALNUT RIDGE 36.07N 90.96W
02/24/2011 LAWRENCE AR EMERGENCY MNGR
THE SOUTH END OF POCOHONTAS ROAD HAS BEEN CLOSED DUE TO
FLOODING.
0807 AM FLASH FLOOD WALNUT RIDGE 36.07N 90.96W
02/24/2011 LAWRENCE AR EMERGENCY MNGR
FLOODING HAS CLOSED FREE STREET BETWEEN 3RD STREET AND
4TH STREET.
0810 AM FLASH FLOOD WALNUT RIDGE 36.07N 90.96W
02/24/2011 LAWRENCE AR EMERGENCY MNGR
FLOODING HAS CLOSED PORTIONS OF NORTH CAROLINA STREET,
ALABAMA STREET, AND TENNESSEE STREET.
0530 PM FLASH FLOOD PARAGOULD 36.06N 90.51W
02/24/2011 GREENE AR LAW ENFORCEMENT
COUNTY ROAD 138 IS CLOSED DUE TO FLOODING. LOW WATER
CROSSINGS IN THE NORTHWEST PART OF LAWRENCE COUNTY ARE
ALL UNDERWATER.
0540 PM TSTM WND DMG 8 N HAYTI 36.35N 89.75W
02/24/2011 PEMISCOT MO LAW ENFORCEMENT
VEHICLES PUSHED OFF ROAD NEAR THE INTERSECTION OF I-55
AND HWY A 3 MILES EAST OF WARDELL
0550 PM TSTM WND DMG WHEATLEY 34.92N 91.11W
02/24/2011 ST. FRANCIS AR TRAINED SPOTTER
30 FOOT TALL TREE BLOWN OVER...TOP OF A PINE TREE
MISSING...POWER OUT NEAR THE INTERSECTION OF STATE ROUTE
78 AND US-70
0600 PM FLASH FLOOD CORNING 36.41N 90.59W
02/24/2011 CLAY AR LAW ENFORCEMENT
3RD STREET...LAUREL STREET...AND CRAFTON STREET CLOSED BY
FLOODING. SOME SANDBAGGING OCCURRING NEAR HOMES.
0613 PM FUNNEL CLOUD MARKED TREE 35.53N 90.42W
02/24/2011 POINSETT AR LAW ENFORCEMENT
0613 PM TSTM WND DMG MARKED TREE 35.53N 90.42W
02/24/2011 POINSETT AR LAW ENFORCEMENT
ROOF TAKEN OFF OF A BUILDING IN MARKED TREE
0620 PM TSTM WND DMG 4 SSE TRUMANN 35.62N 90.49W
02/24/2011 POINSETT AR LAW ENFORCEMENT
18 WHEELER BLOWN OVER ON ITS SIDE ON HWY 63 NEAR TULOT.
0620 PM TSTM WND DMG N LEPANTO 35.61N 90.33W
02/24/2011 POINSETT AR LAW ENFORCEMENT
POWERLINES AND A TREE DOWN ON A HOUSE...PEOPLE ARE
TRAPPED INSIDE.
0629 PM NON-TSTM WND DMG 1 S TRUMANN 35.66N 90.52W
02/24/2011 POINSETT AR LAW ENFORCEMENT
TRACTOR TRAILER BLOWN OVER ON INTERSTATE 55 AT MILE
MARKER 24.
0630 PM TSTM WND DMG UNION CITY 36.42N 89.05W
02/24/2011 OBION TN LAW ENFORCEMENT
TREES DOWN ON GLASS ROAD AND SOUTH BLUFF ROAD
0636 PM TORNADO CRAWFORDSVILLE 35.23N 90.33W
02/24/2011 CRITTENDEN AR TRAINED SPOTTER
POSSIBLE TORNADO CROSSED HWY 64...TREE LIMBS AND LEAVES
WERE SEEN BLOWING ACROSS THE ROAD.
0639 PM TSTM WND DMG 2 W OBION 36.26N 89.23W
02/24/2011 OBION TN TRAINED SPOTTER
TREES DOWN IN THE TOWN OF GLASS.
0640 PM TSTM WND DMG 1 S OSCEOLA 35.69N 89.99W
02/24/2011 MISSISSIPPI AR EMERGENCY MNGR
POWERLINES DOWN ON HIGHWAY 61 AND ON HIGHWAY 140 1 MILE
SOUTH OF OSCEOLA.
0640 PM TORNADO 3 NNE EDMONDSON 35.15N 90.29W
02/24/2011 CRITTENDEN AR TRAINED SPOTTER
POSSIBLE TORNADO SIGHTED NEAR LEHI ALONG I-40.
0647 PM TSTM WND GST OSCEOLA 35.70N 89.99W
02/24/2011 M62.00 MPH MISSISSIPPI AR TRAINED SPOTTER
MEASURED WITH A HANDHELD ANEMOMETER
0700 PM FLASH FLOOD WALNUT RIDGE 36.07N 90.96W
02/24/2011 LAWRENCE AR LAW ENFORCEMENT
HIGHWAY 412 WAS CLOSED DUE TO FLASH FLOODING. ALL LOW
WATER CROSSINGS ARE UNDERWATER.
0714 PM TSTM WND DMG 2 S DUKEDOM 36.47N 88.71W
02/24/2011 WEAKLEY TN AMATEUR RADIO
LARGE TREE DOWN ACROSS THE ROAD ON STATE ROUTE 118
&&
CCDLocal storm report, Feb 24, 7:50 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
750 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD WALNUT RIDGE 36.07N 90.96W
02/24/2011 LAWRENCE AR CO-OP OBSERVER
2.53 INCHES OF RAIN.
0700 AM FLASH FLOOD CARUTHERSVILLE 36.18N 89.67W
02/24/2011 PEMISCOT MO CO-OP OBSERVER
2.5 INCHES OF RAIN
0700 AM FLASH FLOOD BLACK ROCK 36.11N 91.11W
02/24/2011 LAWRENCE AR CO-OP OBSERVER
3.61 INCHES OF RAIN.
0730 AM FLASH FLOOD KENNETT 36.24N 90.05W
02/24/2011 DUNKLIN MO LAW ENFORCEMENT
HIGHWAY Y BETWEEN KENNETT AND CARUTH IS FLOODED ALONG
WITH HIGHWAY 164 IN HORNERSVILLE AND HIGHWAY P IN SENATH.
0730 AM FLASH FLOOD BLACK ROCK 36.11N 91.11W
02/24/2011 LAWRENCE AR EMERGENCY MNGR
COUNTY ROAD 210 CLOSED DUE TO FLOODING.
0753 AM FLASH FLOOD WALNUT RIDGE 36.07N 90.96W
02/24/2011 LAWRENCE AR EMERGENCY MNGR
THE SOUTH END OF POCOHONTAS ROAD HAS BEEN CLOSED DUE TO
FLOODING.
0807 AM FLASH FLOOD WALNUT RIDGE 36.07N 90.96W
02/24/2011 LAWRENCE AR EMERGENCY MNGR
FLOODING HAS CLOSED FREE STREET BETWEEN 3RD STREET AND
4TH STREET.
0810 AM FLASH FLOOD WALNUT RIDGE 36.07N 90.96W
02/24/2011 LAWRENCE AR EMERGENCY MNGR
FLOODING HAS CLOSED PORTIONS OF NORTH CAROLINA STREET,
ALABAMA STREET, AND TENNESSEE STREET.
0530 PM FLASH FLOOD PARAGOULD 36.06N 90.51W
02/24/2011 GREENE AR LAW ENFORCEMENT
COUNTY ROAD 138 IS CLOSED DUE TO FLOODING. LOW WATER
CROSSINGS IN THE NORTHWEST PART OF LAWRENCE COUNTY ARE
ALL UNDERWATER.
0540 PM TSTM WND DMG 8 N HAYTI 36.35N 89.75W
02/24/2011 PEMISCOT MO LAW ENFORCEMENT
VEHICLES PUSHED OFF ROAD NEAR THE INTERSECTION OF I-55
AND HWY A 3 MILES EAST OF WARDELL
0550 PM TSTM WND DMG WHEATLEY 34.92N 91.11W
02/24/2011 ST. FRANCIS AR TRAINED SPOTTER
30 FOOT TALL TREE BLOWN OVER...TOP OF A PINE TREE
MISSING...POWER OUT NEAR THE INTERSECTION OF STATE ROUTE
78 AND US-70
0600 PM FLASH FLOOD CORNING 36.41N 90.59W
02/24/2011 CLAY AR LAW ENFORCEMENT
3RD STREET...LAUREL STREET...AND CRAFTON STREET CLOSED BY
FLOODING. SOME SANDBAGGING OCCURRING NEAR HOMES.
0610 PM TORNADO 1 W TRUMANN 35.67N 90.54W
02/24/2011 POINSETT AR LAW ENFORCEMENT
POSSIBLE TORNADO NEAR TRUMAN
0613 PM TSTM WND DMG MARKED TREE 35.53N 90.42W
02/24/2011 POINSETT AR LAW ENFORCEMENT
ROOF TAKEN OFF OF A BUILDING IN MARKED TREE
0613 PM FUNNEL CLOUD MARKED TREE 35.53N 90.42W
02/24/2011 POINSETT AR LAW ENFORCEMENT
0620 PM TSTM WND DMG 4 SSE TRUMANN 35.62N 90.49W
02/24/2011 POINSETT AR LAW ENFORCEMENT
18 WHEELER BLOWN OVER ON ITS SIDE ON HWY 63 NEAR TULOT.
0620 PM TSTM WND DMG N LEPANTO 35.61N 90.33W
02/24/2011 POINSETT AR LAW ENFORCEMENT
POWERLINES AND A TREE DOWN ON A HOUSE...PEOPLE ARE
TRAPPED INSIDE.
0629 PM NON-TSTM WND DMG 1 S TRUMANN 35.66N 90.52W
02/24/2011 POINSETT AR LAW ENFORCEMENT
TRACTOR TRAILER BLOWN OVER ON INTERSTATE 55 AT MILE
MARKER 24.
0630 PM TSTM WND DMG UNION CITY 36.42N 89.05W
02/24/2011 OBION TN LAW ENFORCEMENT
TREES DOWN ON GLASS ROAD AND SOUTH BLUFF ROAD
0636 PM TORNADO CRAWFORDSVILLE 35.23N 90.33W
02/24/2011 CRITTENDEN AR TRAINED SPOTTER
POSSIBLE TORNADO CROSSED HWY 64...TREE LIMBS AND LEAVES
WERE SEEN BLOWING ACROSS THE ROAD.
0639 PM TSTM WND DMG 2 W OBION 36.26N 89.23W
02/24/2011 OBION TN TRAINED SPOTTER
TREES DOWN IN THE TOWN OF GLASS.
0640 PM TSTM WND DMG 1 S OSCEOLA 35.69N 89.99W
02/24/2011 MISSISSIPPI AR EMERGENCY MNGR
POWERLINES DOWN ON HIGHWAY 61 AND ON HIGHWAY 140 1 MILE
SOUTH OF OSCEOLA.
0640 PM TORNADO 3 NNE EDMONDSON 35.15N 90.29W
02/24/2011 CRITTENDEN AR TRAINED SPOTTER
POSSIBLE TORNADO SIGHTED NEAR LEHI ALONG I-40.
0647 PM TSTM WND GST OSCEOLA 35.70N 89.99W
02/24/2011 M62.00 MPH MISSISSIPPI AR TRAINED SPOTTER
MEASURED WITH A HANDHELD ANEMOMETER
0700 PM FLASH FLOOD WALNUT RIDGE 36.07N 90.96W
02/24/2011 LAWRENCE AR LAW ENFORCEMENT
HIGHWAY 412 WAS CLOSED DUE TO FLASH FLOODING. ALL LOW
WATER CROSSINGS ARE UNDERWATER.
0714 PM TSTM WND DMG 2 S DUKEDOM 36.47N 88.71W
02/24/2011 WEAKLEY TN AMATEUR RADIO
LARGE TREE DOWN ACROSS THE ROAD ON STATE ROUTE 118
0715 PM TSTM WND DMG MILLINGTON 35.33N 89.89W
02/24/2011 SHELBY TN LAW ENFORCEMENT
POWERLINES DOWN NEAR THE INTERSECTION OF MONTGOMERY AND
NAVY. ALSO A TREE DOWN ON A MOBILE HOME IN THE SHADY OAKS
SUBDIVISION.
0715 PM FLASH FLOOD KENNETT 36.24N 90.05W
02/24/2011 DUNKLIN MO LAW ENFORCEMENT
ST. FRANCIS ROAD AT SOUTH JACKSON WAS CLOSED DUE TO 2
FEET OF WATER ON THE ROAD.
0715 PM TSTM WND DMG HALLS 35.87N 89.40W
02/24/2011 LAUDERDALE TN TRAINED SPOTTER
POWERLINES DOWN...POLES HAVE BEEN SNAPPED ALONG HIGHWAY
209 BETWEEN THE TOWNS OF HALLS AND GATES. SOME STRUCTURAL
DAMAGE ALSO REPORTED.
0745 PM FLASH FLOOD GERMANTOWN 35.09N 89.79W
02/24/2011 SHELBY TN TRAINED SPOTTER
FLOODING ON CHIMNEY ROCK NEAR ST. FRANCIS CHURCH.
&&
CCDLocal storm report, Feb 24, 7:51 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
751 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG MILLINGTON 35.33N 89.89W
02/24/2011 SHELBY TN LAW ENFORCEMENT
POWERLINES DOWN NEAR THE INTERSECTION OF MONTGOMERY AND
NAVY. TREES AND POWERLINES ALSO DOWN ALONG NAVY ROAD NEAR
HORNET ROAD. ALSO A TREE DOWN ON A MOBILE HOME IN THE
SHADY OAKS SUBDIVISION.
&&
RRHLocal storm report, Feb 24, 7:58 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
758 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TORNADO 1 W TRUMANN 35.67N 90.54W
02/24/2011 POINSETT AR LAW ENFORCEMENT
POSSIBLE TORNADO ON ROUTE 214 NEAR TRUMANN
0618 PM TORNADO 1 S LEPANTO 35.59N 90.33W
02/24/2011 POINSETT AR LAW ENFORCEMENT
POSSIBLE TORNADO JUST SOUTH OF LEPANTO
0725 PM TSTM WND DMG 4 N BOLTON 35.38N 89.77W
02/24/2011 SHELBY TN AMATEUR RADIO
TREES DOWN ON A CAR NEAR THE INTERSECTION OF MUDVILLE
ROAD AND ROSEMARK ROAD.
&&
CJCThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 6:11 PM CST | Severe Thunderstorm Warning | MEG | 49 min | |
| Feb 24, 6:23 PM CST | Severe Thunderstorm Warning | MEG | Benton, DeSoto, Marshall, Tate | 90 days |
| Feb 24, 6:23 PM CST | Severe Thunderstorm Warning | MEG | 52 min | |
| Feb 24, 6:28 PM CST | Severe Thunderstorm Warning | MEG | 47 min | |
| Feb 24, 6:28 PM CST | Severe Thunderstorm Warning | MEG | DeSoto, Marshall | 90 days |
| Feb 24, 6:56 PM CST | Flash Flood Warning | MEG | DeSoto, Marshall, Tate, Tunica | 3 hr |
| Feb 24, 6:59 PM CST | Severe Thunderstorm Warning | MEG | 46 min | |
| Feb 24, 7:08 PM CST | Flash Flood Warning | MEG | Coahoma, Panola, Quitman, Tunica | 2 hr |
| Feb 24, 7:20 PM CST | Severe Thunderstorm Warning | MEG | 40 min | |
| Feb 24, 7:20 PM CST | Severe Thunderstorm Warning | MEG | Benton, Calhoun, DeSoto, Lafayette, Marshall, Tallahatchie and 3 more | 90 days |
| Feb 24, 7:26 PM CST | Severe Thunderstorm Warning | MEG | 49 min | |
| Feb 24, 7:26 PM CST | Severe Thunderstorm Warning | MEG | Coahoma, Panola, Quitman, Tallahatchie | 90 days |
| Feb 24, 7:31 PM CST | Severe Thunderstorm Warning | MEG | 44 min | |
| Feb 24, 7:50 PM CST | Severe Thunderstorm Warning | MEG | 40 min | |
| Feb 24, 7:50 PM CST | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Panola, Quitman, Tallahatchie and 3 more | 40 min |
| Feb 24, 7:58 PM CST | Severe Thunderstorm Warning | MEG | 47 min | |
| Feb 24, 7:58 PM CST | Severe Thunderstorm Warning | MEG | 47 min | |
| Feb 24, 7:58 PM CST | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Marshall, Tate, Tippah | 47 min |
| Feb 24, 8:11 PM CST | Severe Thunderstorm Warning | MEG | 19 min | |
| Feb 24, 8:28 PM CST | Severe Thunderstorm Warning | MEG | 47 min | |
| Feb 24, 8:28 PM CST | Severe Thunderstorm Warning | MEG | Benton, Calhoun, Lafayette, Marshall, Pontotoc, Tippah and 2 more | 47 min |
| Feb 24, 8:34 PM CST | Severe Thunderstorm Warning | MEG | 56 min | |
| Feb 24, 8:34 PM CST | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Prentiss, Tippah, Tishomingo | 56 min |
| Feb 24, 8:47 PM CST | Flash Flood Warning | MEG | Alcorn, Prentiss, Tishomingo | 3 hr |
| Feb 24, 8:55 PM CST | Severe Thunderstorm Warning | MEG | 50 min | |
| Feb 24, 8:55 PM CST | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Itawamba, Lee, Monroe, Pontotoc and 3 more | 50 min |
| Feb 24, 9:01 PM CST | Flash Flood Warning | MEG | Calhoun, Chickasaw, Itawamba, Lafayette, Lee, Marshall and 4 more | 116 min |
| Feb 24, 9:26 PM CST | Tornado Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo, Union | 49 min |
| Feb 24, 9:30 PM CST | Severe Thunderstorm Warning | MEG | 36 min | |
| Feb 24, 9:30 PM CST | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tishomingo | 36 min |
| Feb 24, 9:41 PM CST | Tornado Warning | MEG | Itawamba, Lee | 24 min |
| Feb 24, 9:42 PM CST | Severe Thunderstorm Warning | MEG | 33 min | |
| Feb 24, 9:42 PM CST | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Tishomingo | 33 min |
| Feb 24, 9:43 PM CST | Severe Thunderstorm Warning | MEG | 31 min | |
| Feb 24, 9:43 PM CST | Severe Thunderstorm Warning | MEG | Itawamba, Monroe | 31 min |
| Feb 24, 6:11 PM CST | Severe Thunderstorm Warning | MEG | Dyer, Henry, Lake, Lauderdale, Tipton, Weakley | 90 days |
| Feb 24, 6:14 PM CST | Tornado Warning | MEG | Lauderdale | 31 min |
| Feb 24, 6:19 PM CST | Tornado Warning | MEG | Obion, Weakley | 28 min |
| Feb 24, 6:34 PM CST | Tornado Warning | MEG | Shelby | 26 min |
| Feb 24, 6:38 PM CST | Tornado Warning | MEG | Crockett, Dyer, Lake, Lauderdale, Obion | 52 min |
| Feb 24, 6:41 PM CST | Flash Flood Warning | MEG | Crockett, Gibson, Haywood, Lauderdale, Tipton | 3 hr |
| Feb 24, 6:57 PM CST | Tornado Warning | MEG | Fayette, Haywood, Shelby, Tipton | 48 min |
| Feb 24, 6:59 PM CST | Severe Thunderstorm Warning | MEG | Chester, Crockett, Decatur, Haywood, Henderson, Lauderdale and 2 more | 90 days |
| Feb 24, 7:15 PM CST | Tornado Warning | MEG | Chester, Fayette, Hardeman, Shelby | 45 min |
| Feb 24, 7:21 PM CST | Tornado Warning | MEG | Carroll, Crockett, Dyer, Gibson, Lauderdale, Obion and 1 more | 39 min |
| Feb 24, 7:31 PM CST | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Gibson, Haywood, Henderson, Madison | 44 min |
| Feb 24, 7:32 PM CST | Tornado Warning | MEG | Chester, Fayette, Hardeman, Haywood, Henderson, Madison | 43 min |
| Feb 24, 7:52 PM CST | Flash Flood Warning | MEG | Carroll, Henry | 3 hr |
| Feb 24, 7:56 PM CST | Tornado Warning | MEG | Chester, Fayette, Hardeman, McNairy | 49 min |
| Feb 24, 7:58 PM CST | Flash Flood Warning | MEG | Carroll, Chester, Crockett, Gibson, Henderson, Madison | 3 hr |
| Feb 24, 7:58 PM CST | Severe Thunderstorm Warning | MEG | Carroll, Henry, Weakley | 47 min |
| Feb 24, 8:00 PM CST | Tornado Warning | MEG | Carroll, Henry | 45 min |
| Feb 24, 8:11 PM CST | Severe Thunderstorm Warning | MEG | Carroll, Henderson | 19 min |
| Feb 24, 8:12 PM CST | Tornado Warning | MEG | Carroll, Chester, Decatur, Hardeman, Hardin, Henderson and 1 more | 48 min |
| Feb 24, 8:23 PM CST | Flash Flood Warning | MEG | Decatur | 3 hr |
| Feb 25, 6:40 AM CST | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 11 hr |
| Feb 25, 6:40 AM CST | River Flood Warning | MEG | Dyer, Lake | 34 days |
| Feb 25, 6:40 AM CST | River Flood Warning | MEG | Dyer, Lake, Lauderdale | 37 days |
| Feb 25, 1:37 PM CST | River Flood Warning | MEG | Lauderdale, Tipton | 38 days |
Nearby
Flash Flood Warnings in Mississippi, 2011Flash Flood Warnings in Tennessee, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.